Journal Article
@Article
Artikel in Fachzeitschrift


Show entries of:

this year (2019) | last year (2018) | two years ago (2017) | Notes URL

Action:

login to update

Options:








Author, Editor(s)

Author(s):

de Berg, Marc
van Kreveld, Marc
Schirra, Stefan

dblp
dblp
dblp



BibTeX cite key*:

deBerg-vanKreveld-Schirra1998

Title

Title*:

Topologically correct subdivision simplification using the bandwidth criterion

Journal

Journal Title*:

Cartography and Geographic Information Systems

Journal's URL:


Download URL
for the article:


Language:

English

Publisher

Publisher's
Name:

American Congress on Surveying and Mapping

Publisher's URL:


Publisher's
Address:


ISSN:


Vol, No, pp, Date

Volume*:

25

Number:

4

Publishing Date:

October 1998

Pages*:

243-257

Number of
VG Pages:


Page Start:


Page End:


Sequence Number:


DOI:


Note, Abstract, ©

Note:


(LaTeX) Abstract:

The line simplification problem is an old and well studied
problem in cartography. Although there are several algorithms to compute a simplification there seems to be no algorithms that perform line simplification in the context of other geographical objects. This paper presents a nearly quadratic time algorithm for the following line simplification problem: Given a polygonal line, a set of extra points, and a real $\epsilon > 0$, compute a simplification that guarantees (i) a maximum error $\epsilon$; (ii) that the extra points remain on the same side of the simplified chain as on the original chain; and (iii) that the simplified chain has no self-intersections. The algorithm is applied as the main subroutine for subdivision simplification and guarantees that the resulting subdivision is topologically correct.

URL for the Abstract:


Categories,
Keywords:

Line simplification, subdivision simplification, geometric algorithms, computer cartography, bandwidth criterion, computational geometry

HyperLinks / References / URLs:


Copyright Message:


Personal Comments:


Download
Access Level:

Public

Correlation

MPG Unit:

Max-Planck-Institut für Informatik



MPG Subunit:

Algorithms and Complexity Group

Audience:

Expert

Appearance:

MPII WWW Server, MPII FTP Server, MPG publications list, university publications list, working group publication list, Fachbeirat


BibTeX Entry:

@ARTICLE{deBerg-vanKreveld-Schirra1998,
AUTHOR = {de Berg, Marc and van Kreveld, Marc and Schirra, Stefan},
TITLE = {Topologically correct subdivision simplification using the bandwidth criterion},
JOURNAL = {Cartography and Geographic Information Systems},
PUBLISHER = {American Congress on Surveying and Mapping},
YEAR = {1998},
NUMBER = {4},
VOLUME = {25},
PAGES = {243--257},
MONTH = {October},
}


Entry last modified by Christine Kiesel, 03/02/2010
Show details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)
Hide details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)

Editor(s)
Stefan Schirra
Created
02/12/1999 02:19:01 PM
Revisions
2.
1.
0.

Editor(s)
Christine Kiesel
Uwe Brahm
Stefan Schirra

Edit Dates
09.06.2004 16:33:24
01.04.99 10:24:21
12/02/99 14:19:01

Show details for Attachment SectionAttachment Section
Hide details for Attachment SectionAttachment Section